Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 21, 2021, 7:10 PM EDT for Houston County, Twiggs County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2021, 7:10 PM EDT (23:10 UTC)
- Expired
- Sep 21, 2021, 7:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
Counties Houston County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 43 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
286
WWUS82 KFFC 212310
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT Tue Sep 21 2021
GAZ082-083-094-095-212345-
Peach GA-Bibb GA-Houston GA-Twiggs GA-
710 PM EDT Tue Sep 21 2021
...Strong thunderstorms will impact portions of south central Bibb,
southwestern Twiggs, southeastern Peach and Houston Counties through
745 PM EDT...
At 709 PM EDT, a line of strong thunderstorms was along a line
extending from Centerville to Saint Louis, and moving east at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Perry, Warner Robins, Centerville, Robins Air Force Base, Marion,
Meadowdale, Sand Bed, Bullard, Houston Lake, Grove Park, Lakewood,
Huber, Moss Oak, Elberta, Middle Georgia Regional Airport, Bonaire,
Miami Valley, Kathleen and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3242 8384 3244 8384 3244 8385 3247 8385
3248 8387 3249 8388 3274 8360 3269 8336
3234 8369
TIME...MOT...LOC 2309Z 285DEG 5KT 3264 8366 3247 8385
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 21, 3:02 PM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Sep 21, 3:02 PM EDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 302 PM EDT Tue Sep 21 2021 .SHORT TERM /Tonight through Wednesday Night/... Looking at the current mosaic radar loop we can see showers and some isolated thunderstorms across the region. We can also see the line of showers and thunderstorms along the main cold front sweeping through the mid to lower MS river valley. This front is expected to move into NW GA right around sunrise wed morning and continue moving SE through the state. Expecting PoPs to increase with this frontal passage Wednesday, with Likely PoPs across north and portions of central GA mainly along the east side of the state. Not looking for much in the way of precip totals with current QPF in the 0.25"-0.75" range through Wed night, with highest totals across N GA. The models show this front exiting the GA/SC coast just after sunset Wed evening with a much cooler/drier airmass moving in behind it. Low temps will dip down into the lower 50s to near 60s across the CWA Thu morning, with some middle 40s in the NE GA mountains. Expecting dewpoints Thu afternoon in the upper 40s to lower 50s. 01 .LONG TERM /Thursday through Tuesday/... The extended is characterized by a welcome pattern change, as we have traded our soupy, tropical moisture for an impressively dry post-frontal airmass. PWATs are progged to be as low as 0.35" across portions of the CWA, in the very bottom 5-10% climatologically for this time of year. High pressure builds in at the surface behind the cold front and continues to strengthen as the closed low over the Great Lakes is shunted off to the north and east. Mornings will feel like fall following the frontal passage, with minimum temperatures as much as 7 degrees below average possible as we round out the week. Overnight lows in the upper 40s aren't out of the question for far northeastern Georgia over the next several days, with the rest of the CWA solidly in the low to mid 50s. Highs are expected to be in the 70s on Thursday, lowest in the northern 2/3 of the CWA that experiences the earliest fropa, with temperatures moderating back towards climo (mid 70s to low 80s) throughout the weekend. On top of that, PoPs are forecasted to stay below 10% well into the start of the work week; outdoor activity enthusiasts rejoice! 96/King && .AVIATION... 18Z Update... Showers over the area right now but expecting an isolated thunderstorms or two before things subside over night. Will see precipitation pick back up just before sunrise as the main cold frontal system nears the area. Best chances for SHRA/TSRA with the front will be between 14z-18z for the ATL/CSG area and between 16z-20z for AHN and MCN Wed afternoon as the front moves SE through the area. Ceilings will stay mainly in the IFR to MVFR range today and tonight then lift in to the VFR range with the frontal passage Wed afternoon. Once the front clears so will the precip and the clouds. Winds are mainly out of the east right now and they will turn to the SE overnight then SW around sunrise. The winds will turn to the NW as the front goes through. Wind speeds will stay 10kt or less today and tonight but once the front passes the TAF sites will see wind speeds increased into the 10-15kt range with gust to 22kt. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 68 78 52 75 / 40 60 10 0 Atlanta 68 75 53 73 / 50 60 10 0 Blairsville 62 69 46 68 / 60 70 10 0 Cartersville 67 73 51 71 / 50 60 5 0 Columbus 71 80 56 77 / 40 60 5 0 Gainesville 67 74 52 73 / 50 70 10 0 Macon 70 83 55 78 / 40 60 10 0 Rome 67 74 52 74 / 60 60 5 0 Peachtree City 68 76 52 74 / 50 50 5 0 Vidalia 72 86 59 79 / 40 70 30 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....96 AVIATION...01
Hazardous weather outlook, Sep 21, 11:30 AM EDT, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1130 AM EDT Tue Sep 21 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1130 AM EDT Tue Sep 21 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are forecast across the area this afternoon and tonight. A few storms may become strong and capable of producing heavy rain, gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms are forecast across the area Wednesday as a cold front pushes eastward. Some of these storms could produce locally heavy rain, gusty winds, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 21, 6:09 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT Tue Sep 21 2021
GAZ059-060-071-072-081>083-094-095-212245-
Peach GA-Putnam GA-Monroe GA-Bibb GA-Houston GA-Crawford GA-Jones GA-
Jasper GA-Twiggs GA-
609 PM EDT Tue Sep 21 2021
...Strong thunderstorms will impact portions of Bibb, northwestern
Twiggs, southwestern Putnam, southeastern Monroe, northeastern Peach,
northeastern Houston, east central Crawford, Jones and southeastern
Jasper Counties through 645 PM EDT...
At 608 PM EDT, a line of strong thunderstorms was along a line
extending from near Shady Dale to near Jack Brown Estates, and moving
east at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Eatonton, Gray, Monticello, Warner Robins, Centerville, Byron,
Payne, Robins Air Force Base, Payne City, Postell, Lake Tobesofkee,
Bradley, Wayside, Griswoldville, Resseaus Crossroads, Round Oak,
Wesleyan, Skipperton and Arkwright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3266 8388 3336 8373 3337 8335 3318 8340
3318 8343 3311 8341 3258 8354
TIME...MOT...LOC 2208Z 259DEG 23KT 3334 8359 3268 8382
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 21, 7:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT Tue Sep 21 2021
GAZ082-083-094-095-212345-
Peach GA-Bibb GA-Houston GA-Twiggs GA-
710 PM EDT Tue Sep 21 2021
...Strong thunderstorms will impact portions of south central Bibb,
southwestern Twiggs, southeastern Peach and Houston Counties through
745 PM EDT...
At 709 PM EDT, a line of strong thunderstorms was along a line
extending from Centerville to Saint Louis, and moving east at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Perry, Warner Robins, Centerville, Robins Air Force Base, Marion,
Meadowdale, Sand Bed, Bullard, Houston Lake, Grove Park, Lakewood,
Huber, Moss Oak, Elberta, Middle Georgia Regional Airport, Bonaire,
Miami Valley, Kathleen and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3242 8384 3244 8384 3244 8385 3247 8385
3248 8387 3249 8388 3274 8360 3269 8336
3234 8369
TIME...MOT...LOC 2309Z 285DEG 5KT 3264 8366 3247 8385
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:24 PM EDT | Flash Flood Warning | FFC | Baldwin, Washington, Wilkinson | 2 hr |
| Sep 20, 8:36 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 40 hr |
| Sep 20, 10:45 PM EDT | Special Weather Statement | FFC | Schley | 30 min |
| Sep 21, 5:58 AM EDT | River Flood Warning | FFC | Chattooga | 11 hr |
| Sep 21, 6:09 PM EDT | Special Weather Statement | FFC | Bibb, Jasper, Jones, Putnam | 36 min |
| Sep 21, 7:46 PM EDT | Special Weather Statement | FFC | Houston | 29 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.